MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII PS HI FLEX ISRT SZ 7-8 11; PROSTHEIS,KNEE,PATELLOFEMOROTIB,SMICONSTRAIND,CMNTD,POLYMR/METL/POLYMR

SMITH & NEPHEW, INC. GII PS HI FLEX ISRT SZ 7-8 11; PROSTHEIS,KNEE,PATELLOFEMOROTIB,SMICONSTRAIND,CMNTD,POLYMR/METL/POLYMR
Model Number 71421523
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Injury (2348)
Date of Event 07/11/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that when trying to implant the articular insert it didn't want to lock in place correctly.After numerous attempts a new insert needed to ordered and delivered from s&n.Delay greater than 30 minutes occured during surgery.
 
Additional Manufacturer Narrative
The associated genesis ii ps high flexion insert was returned and evaluated.A visual inspection of the product showed scratches and damage on the surface and the lock detail of the insert.The device was manufactured in 2009.A dimensional inspection was attempted; the damage/deformation at several features of the device would not allow for accurate measurement.A review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.A clinical investigation noted that although surgery time was extended for this complaint, the procedure was completed successfully, and no patient harm or injury is being alleged.It was further reported that the patient outcome is to be as expected.No further clinical assessment is warranted.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
GII PS HI FLEX ISRT SZ 7-8 11
Common Device Name
PROSTHEIS,KNEE,PATELLOFEMOROTIB,SMICONSTRAIND,CMNTD,POLYMR/METL/POLYMR
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7726923
Report Number1020279-2018-01347
Device Sequence Number996493
Product Code JWH
UDI-Device Identifier03596010492982
UDI-Public03596010492982
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K032295
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/06/2019
Device Model Number71421523
Device Catalogue Number71421523
Device Lot Number09EM05880
Initial Date Received by Manufacturer 07/11/2018
Supplement Date Received by Manufacturer07/11/2018
Initial Report FDA Received Date07/27/2018
Supplement Report FDA Received Date11/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;